# SDR OLJA2023060500301

- Difficulty date: September 8, 2022
- Submitted: June 5, 2023
- Operation: General aviation
- Aircraft: N611LL
- Make and model: Aerosp AS 365 N2
- Aircraft serial: 6476
- Aircraft time: 5,426 hours, 22,284 cycles
- Engine: Tmeca ARRIEL1C
- Engine time: 6,193 hours, 127,771 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Bearing
- Condition: Failed
- Location: Engine
- Part time: 12,771 cycles
- Component: Module 3, Tmeca
- Stage of operation: CR
- How discovered: O
- Nature of condition: Y, K
- Precautionary procedure: A, E

## Discrepancy

#1 ENGINE LOSS OF OIL PRESSURE FOLLOWED BY THE #1 ENGINE FAILURE. AT APPROXIMATELY 2050L, COMPLETED AN UNEVENTFUL TAKEOFF UNDER NVGS FROM A NIGHT SCENE AT THREE SPRINGS, HUNTINGTON CO. WITH A MED CREW OF TWO AND ONE PATIENT WITH THE INTENDED DESTINATION OF UPMC ALTOONA HOSPITAL APPROXIMATELY 28NM AWAY.  AFTER A SUCCESSFUL CONFINED AREA TAKEOFF TO THE SOUTH AND SHORTLY AFTER RETRACTING THE LANDING GEAR I ROLLED IN TO A RIGHT CLIMBING TURN TO THE NW WHEN THE RED “MASTER ALARM” ILLUMINATED.  I INITIALLY THOUGHT IT WAS THE “LANDING GEAR” LIGHT THAT HAD ILLUMINATED BECAUSE OF A POSSIBLE REDUCTION IN AIRSPEED IN THE TURN TO BELOW 55 KIAS.  UPON FURTHER INSPECTION I NOTICED THE ILLUMINATION OF THE “ENG. 1” WARNING LIGHT ON THE CAUTION ADVISORY PANEL.  I NOTICED THE #1 ENG OIL PRESSURE GAGE INDICATING 0 PSI WITH ALL OTHER ENGINE INDICATIONS IN THE NORMAL OPERATING RANGE.  I INFORMED MY CREW OF THE SITUATION AND DISCUSSED THE OPTION OF ATTEMPTING A LAND-BACK AT THE SCENE BUT ELECTED TO DIVERT TO A LOCATION WHERE I COULD ATTEMPT A SINGLE-ENGINE RUNNING LANDING IF NEEDED.  DUE TO THE HIGH TERRAIN I ELECTED NOT TO SECURE THE #1 ENGINE AND CONTINUED A 75 KIAS CLIMB IN ORDER TO REACH THE MINIMUM SAFE ALTITUDE OF 3000’ MSL.   UPON REACHING 3000 FT I TURNED THE AIRCRAFT DIRECT TO THE NEAREST SUITABLE AIRPORT (ALTOONA-KAOO) 15 NM AWAY TO FACILITATE A SINGLE-ENGINE LANDING.  UPON REACHING SUFFICIENT ALTITUDE I CONTACTED THE LIFE LION COMM CENTER AND DECLARED AN IN-FLIGHT EMERGENCY REQUESTING PAIP ACTIVATION AND INFORMED THEM OF MY DECISION TO DIVERT TO THE ALTOONA AIRPORT.  UPON THE MED CREW’S RECOMMENDATION I ALSO REQUESTED COORDINATION FOR GROUND AMBULANCE TRANSPORTATION OF THE PATIENT AND MED CREW TO ALTOONA HOSPITAL UPON LANDING AT THE AIRPORT.  APPROXIMATELY 7NM AWAY FROM THE AIRPORT THE AIRCRAFT EXPERIENCED A LOUD BANG AND YAW FOLLOWED BY ILLUMINATION OF THE “POWER LOSS” WARNING LIGHT,”#1 GEN” AND “BUS COUPLE” CAUTION LIGHTS AND SUBSEQUENT DECLINING #1 ENGINE INSTRUMENTS.  I IMMEDIATELY SECURED THE #1 ENGINE WITH THE #1 EMERGENCY FUEL SHUTOFF LEVER FOLLOWED BY SECURING THE #1 ENGINE FFCL AND #1 AND #3 FUEL BOOST PUMPS AND MONITORED FOR POST SHUTDOWN ENGINE FIRE; THERE WAS NO INDICATION OF A FIRE PRESENT.  THE AIRCRAFT SUBSEQUENTLY COMPLETED A SAFE SINGLE-ENGINE RUNNING LANDING ON RUNWAY 30 AT KAOO.  AT APPROX 2102L, THE AIRCRAFT WAS SHUTDOWN AND A TEXT MESSAGE WAS SENT VIA SKY CONNECT/MMU TO THE LL COMM CEN STATING THAT THE AIRCRAFT WAS “SAFE ON DECK” ALONG WITH A SUBSEQUENT PHONE CALL BY ME TO THE COMM CEN CONFIRMING THAT WE HAD LANDED SAFELY AND THAT THE CREW WAS UNHARMED.  THEY INFORMED ME THAT THE LOCAL FD AND AMBULANCE WERE RESPONDING TO OUR LOCATION AND SHOULD BE ARRIVING SHORTLY.   THEY, ALONG WITH THE KAOO FD ARRIVED APPROX 5 MINUTES LATER.  THE PATIENT AND CREW WERE SUCCESSFULLY TRANSPORTED TO THE ALTOONA HOSPITAL BY GROUND.  POST FLIGHT INSPECTION BY ME REVEALED LOTS OF #1 ENGINE OIL ON THE LEFT SIDE OF THE AIRCRAFT FROM THE ENGINE ALL THE WAY BACK TO THE TAIL.  IN ADDITION, I NOTICED AN OIL RETURN LINE DISCONNECTED FROM THE BOTTOM OF THE #1 ENGINE MODULE 3 ALONG WITH OIL AND SMALL DEBRIS ON THE ENGINE DECK.        
THESE FACTS ARE TRUE TO THE BEST OF MY KNOWLEDGE,
SIGNED:  JOHN M. SHOUEY,  LIFE LION STAFF PILOT
